Alert archive / Tennessee / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 113, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 5, 2025, 3:34 PM CDT for 7 counties in Tennessee. It was in force for 56 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 5, 2025, 3:34 PM CDT (20:34 UTC)
- Expired
- Apr 5, 2025, 4:30 PM CDT
- In force
- 56 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dickson County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Montgomery County, TN, Perry County, TN, Stewart County, TN
The radar
The Ft Campbell radar (KHPX), 93 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 5, 3:46 PM CDT | TSTM WND DMG | 12 S Waverly, TN | I-40 EB MM 141-143, 6-8 trees blocking the interstate near Hurricane Mills. |
| Apr 5, 3:46 PM CDT | TSTM WND DMG | 12 S Waverly, TN | Structural damage to Overholt's store just north of exit 143 in Hurricane Mills. |
| Apr 5, 3:49 PM CDT | TORNADO | 9 N Lobelville, TN | NWS Nashville confirmed a brief EF1 tornado near Buffalo with estimated peak winds of 90 mph. |
| Apr 5, 3:56 PM CDT | TSTM WND DMG | 9 Sse Mcewen, TN | Trees & powerlines were reported downed along Poplar Grove Road in southern Humphreys County. |
| Apr 5, 3:59 PM CDT | TSTM WND DMG | 12 Se Waverly, TN | About 15 trees down over a stretch of about 400 yards, including one on a vehicle, along Poplar Grove Rd. near Bucksnort. |
| Apr 5, 4:15 PM CDT | TSTM WND DMG | Dickson, TN | Power lines down at the Waffle House and Pilot on Hwy 46 at the I-40 exit, debris on road near Pomona, other trees and power lines down around the area. |
| Apr 5, 4:15 PM CDT | TORNADO | 1 Ssw Dickson, TN | NWS Nashville confirmed a brief EF0 touchdown near Dickson with peak winds of 85 mph. |
| Apr 5, 4:16 PM CDT | TSTM WND DMG | 3 Ssw Burns, TN | Multiple power poles damaged. One snapped. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 1:43 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.6 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted.
019
WUUS54 KOHX 052034
SVROHX
TNC043-081-083-085-125-135-161-052130-
/O.NEW.KOHX.SV.W.0113.250405T2034Z-250405T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
334 PM CDT Sat Apr 5 2025
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Dickson County in Middle Tennessee...
Southwestern Montgomery County in Middle Tennessee...
Southeastern Stewart County in Middle Tennessee...
Houston County in Middle Tennessee...
Perry County in Middle Tennessee...
Humphreys County in Middle Tennessee...
Hickman County in Middle Tennessee...
* Until 430 PM CDT.
* At 334 PM CDT, severe thunderstorms were located along a line
extending from 6 miles east of Vale to 10 miles southwest of New
Johnsonville to Decaturville, moving east at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Hurricane Mills, Charlotte, Bon Aqua, Busseltown, McEwen, Primm
Springs, Palmyra, Tennessee Ridge, Bucksnort, Erin, New
Johnsonville, Linden, Pleasantville, Houston County Airport, White
Bluff, Nunnelly, Cunningham, Dickson, Cumberland City, and Lyles.
This includes the following highways...
Interstate 40 between mile markers 136 and 180.
Interstate 840 between mile markers 1 and 6.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 900 PM CDT for Middle
Tennessee.
&&
LAT...LON 3572 8804 3577 8798 3594 8793 3597 8802
3617 8792 3622 8795 3631 8796 3636 8800
3653 8738 3636 8726 3632 8729 3632 8724
3616 8718 3573 8723 3563 8741 3562 8748
3565 8759 3559 8765 3553 8798 3561 8804
TIME...MOT...LOC 2034Z 250DEG 50KT 3612 8815 3590 8809 3559 8815
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
40/Sizemore3 follow-up statements
909
WWUS54 KOHX 052058
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
358 PM CDT Sat Apr 5 2025
TNC043-081-083-085-125-135-161-052130-
/O.CON.KOHX.SV.W.0113.000000T0000Z-250405T2130Z/
Dickson TN-Montgomery TN-Stewart TN-Houston TN-Perry TN-Humphreys TN-
Hickman TN-
358 PM CDT Sat Apr 5 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR DICKSON...SOUTHWESTERN MONTGOMERY...SOUTHEASTERN STEWART...
HOUSTON...NORTHERN PERRY...HUMPHREYS AND HICKMAN COUNTIES...
At 358 PM CDT, severe thunderstorms were located along a line
extending from near Erin to 6 miles east of Hurricane Mills to 6
miles north of Linden, moving east at 65 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Hurricane Mills, Charlotte, Bon Aqua, McEwen, Primm Springs, Palmyra,
Tennessee Ridge, Bucksnort, Erin, Linden, Pleasantville, Houston
County Airport, White Bluff, Nunnelly, Cunningham, Dickson,
Cumberland City, Lyles, I-40 Near The Tennessee River, and
Centerville.
This includes the following highways...
Interstate 40 between mile markers 136 and 180.
Interstate 840 between mile markers 1 and 6.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 PM CDT for Middle
Tennessee.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3568 8802 3572 8804 3577 8798 3586 8795
3594 8792 3610 8794 3617 8792 3622 8795
3631 8796 3636 8800 3653 8738 3636 8726
3632 8729 3632 8724 3616 8718 3573 8723
3557 8801 3559 8803
TIME...MOT...LOC 2058Z 256DEG 55KT 3624 8774 3597 8766 3571 8786
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
40/Sizemore244
WWUS54 KOHX 052110
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
410 PM CDT Sat Apr 5 2025
TNC043-081-083-085-125-135-161-052130-
/O.CON.KOHX.SV.W.0113.000000T0000Z-250405T2130Z/
Dickson TN-Montgomery TN-Stewart TN-Houston TN-Perry TN-Humphreys TN-
Hickman TN-
410 PM CDT Sat Apr 5 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR DICKSON...SOUTHWESTERN MONTGOMERY...SOUTHEASTERN STEWART...
HOUSTON...NORTHEASTERN PERRY...EASTERN HUMPHREYS AND HICKMAN
COUNTIES...
At 409 PM CDT, severe thunderstorms were located along a line
extending from 6 miles east of Erin to 8 miles southwest of Dickson
to 12 miles northeast of Linden, moving east at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Charlotte, Bon Aqua, Cumberland City, McEwen, Primm Springs, Lyles,
Palmyra, Tennessee Ridge, Bucksnort, Centerville, Lobelville, Erin,
Pinewood, Pleasantville, Vanleer, White Bluff, Slayden, Nunnelly,
Burns, and Cunningham.
This includes the following highways...
Interstate 40 between mile markers 146 and 180.
Interstate 840 between mile markers 1 and 6.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 PM CDT for Middle
Tennessee.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3576 8782 3590 8774 3608 8771 3622 8773
3640 8784 3653 8738 3636 8726 3632 8729
3632 8724 3616 8718 3573 8723 3563 8776
TIME...MOT...LOC 2109Z 250DEG 50KT 3629 8759 3601 8751 3576 8771
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
LNM855
WWUS54 KOHX 052131
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
431 PM CDT Sat Apr 5 2025
TNC043-081-083-085-125-135-161-052140-
/O.EXP.KOHX.SV.W.0113.000000T0000Z-250405T2130Z/
Dickson TN-Montgomery TN-Stewart TN-Houston TN-Perry TN-Humphreys TN-
Hickman TN-
431 PM CDT Sat Apr 5 2025
...THE SEVERE THUNDERSTORM WARNING FOR DICKSON...SOUTHWESTERN
MONTGOMERY...SOUTHEASTERN STEWART...HOUSTON...NORTHEASTERN PERRY...
EASTERN HUMPHREYS AND HICKMAN COUNTIES HAS EXPIRED...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been allowed to expire.
A Tornado Watch remains in effect until 900 PM CDT for Middle
Tennessee.
Remember, a Severe Thunderstorm Warning still remains in effect for
Dickson and Hickman counties.
&&
LAT...LON 3576 8782 3590 8774 3608 8771 3622 8773
3640 8784 3653 8738 3636 8726 3632 8729
3632 8724 3616 8718 3573 8723 3563 8776
TIME...MOT...LOC 2130Z 250DEG 50KT 3638 8729 3610 8721 3585 8741
$$
LNMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 12:12 PM CDT, 3 hours 22 minutes earlier. Its key messages:
- Updated at 1204 PM CDT Sat Apr 5 2025
- Major life-threatening flooding is expected to develop for northwest Middle Tennessee late tonight through Sunday morning. Additional rainfall of 3 to 5 inches will be common with localized 6-7 inch amounts. Additional rain will quickly aggravate existing flood conditions and produce new flash flooding. Emergency personnel and resources should be ready to activate for evacuations and water rescues. River levels will remain elevated into next week, including the Cumberland and Duck Rivers.
- Severe thunderstorms will be possible again this afternoon and evening. Damaging winds, large hail, and torrential downpours will be the main features, and there will be a risk for tornadoes. All of middle Tennessee is at risk, however the best concern is west of I-65 and south of I-40.
- General thunderstorms can be expected for locations east of I-65 on Sunday. In addition, rivers and creeks will be running high and several river flood points will run above action and flood stages through mid week.
Area forecast discussion, Apr 5, 12:12 PM CDT, 3 hours 22 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1212 PM CDT Sat Apr 5 2025 ...New AVIATION... .KEY MESSAGES... Updated at 1204 PM CDT Sat Apr 5 2025 - Major life-threatening flooding is expected to develop for northwest Middle Tennessee late tonight through Sunday morning. Additional rainfall of 3 to 5 inches will be common with localized 6-7 inch amounts. Additional rain will quickly aggravate existing flood conditions and produce new flash flooding. Emergency personnel and resources should be ready to activate for evacuations and water rescues. River levels will remain elevated into next week, including the Cumberland and Duck Rivers. - Severe thunderstorms will be possible again this afternoon and evening. Damaging winds, large hail, and torrential downpours will be the main features, and there will be a risk for tornadoes. All of middle Tennessee is at risk, however the best concern is west of I-65 and south of I-40. - General thunderstorms can be expected for locations east of I-65 on Sunday. In addition, rivers and creeks will be running high and several river flood points will run above action and flood stages through mid week. && .SHORT TERM... (Rest of today through Sunday) Issued at 1053 AM CDT Sat Apr 5 2025 The ending to this round of severe weather is in site. The boundary is meandering northward for the next several hours and it will move south again overnight and tomorrow. There will finally be enough umph to push this mess out of middle TN by Monday. Additional 2 to 6 inches of rain will be possible...and falling over already saturated soil could spell disaster. The flash flood watch has been extended eastward another row of counties. Even with the rain coming to an end rivers and creeks will continue to run high. && .LONG TERM... (Sunday Night through next Saturday) Issued at 1053 AM CDT Sat Apr 5 2025 High pressure will begin to sink south at the beginning of the long term forecast providing some very needed relief. The temperatures will definitely feel cooler behind the front. Lows and highs will be 5-10 degrees below normal for this time of year. Another low and cold front drops down from Canada Thursday/Friday. The extended models still have some timing and strength differences to work out. Right now this system looks to fast moving for our area and no severe weather is expected. && .AVIATION... (18Z TAFS) Issued at 1204 PM CDT Sat Apr 5 2025 Another round of heavy rain...showers and thunderstorms expected this evening and tonight. CKV will remain IFR/MVFR while BNA/MQY will become IFR after 00Z and CSV/SRB after 05Z. The heaviest rain will begin to move out west to east tomorrow starting around 14Z at CKV. Even after the rain tappers off...CIGS will remain low at IFR/MVFR. && .PRELIMINARY POINT TEMPS/POPS... Nashville 57 67 42 60 / 90 80 20 0 Clarksville 50 57 38 61 / 100 60 10 0 Crossville 60 67 41 52 / 80 90 50 10 Columbia 58 69 41 59 / 90 80 20 0 Cookeville 60 68 41 54 / 90 90 40 10 Jamestown 58 67 39 53 / 80 100 50 10 Lawrenceburg 62 70 43 58 / 90 80 30 0 Murfreesboro 59 69 41 58 / 90 90 30 0 Waverly 50 59 38 60 / 100 60 10 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Flood Watch through Sunday morning for TNZ005>011-023>031- 056>063-075-077-093>095. && SHORT TERM...12 LONG TERM....12 AVIATION.....12
In the hours before
Local storm report, Apr 5, 12:15 PM CDT, 3 hours 19 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1215 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 PM Flash Flood 3 WSW Waverly 36.08N 87.84W
04/05/2025 Humphreys TN Trained Spotter
Videos and photos received of high water
blocking Brown Town Road near entrance of
Walmart in Waverly. Car stalled in high
water.
&&
APBSpecial weather statement, Apr 5, 2:07 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Nashville TN
207 PM CDT Sat Apr 5 2025
TNZ005-006-023-051945-
Stewart TN-Montgomery TN-Houston TN-
207 PM CDT Sat Apr 5 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN MONTGOMERY...STEWART AND
NORTHERN HOUSTON COUNTIES THROUGH 245 PM CDT...
At 207 PM CDT, Doppler radar was tracking a strong thunderstorm over
Paris Landing State Park, moving northeast at 45 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Erin, Cumberland City, Houston County Airport, Land Between The
Lakes, Indian Mound, Dover, Palmyra, Tennessee Ridge, Big Rock,
Woodlawn, and Clarksville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 900 PM CDT for Middle
Tennessee.
&&
LAT...LON 3666 8785 3663 8785 3664 8734 3634 8755
3625 8795 3631 8796 3635 8798 3637 8800
3645 8806 3652 8804 3656 8803 3668 8807
TIME...MOT...LOC 1907Z 230DEG 40KT 3647 8809
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BaggettThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 8:53 PM CDT | River Flood Advisory | OHX | Humphreys | 11 hr |
| Apr 5, 5:24 AM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys, Stewart | 36 min |
| Apr 5, 5:58 AM CDT | Special Weather Statement | OHX | Houston, Stewart | 47 min |
| Apr 5, 6:46 AM CDT | Special Weather Statement | OHX | Cheatham, Dickson | 29 min |
| Apr 5, 6:50 AM CDT | Special Weather Statement | OHX | Robertson | 25 min |
| Apr 5, 7:11 AM CDT | Special Weather Statement | OHX | Cheatham, Robertson | 34 min |
| Apr 5, 7:30 AM CDT | Flash Flood Warning | OHX | Cheatham, Dickson, Hickman, Houston, Humphreys, Montgomery and 1 more | 31 hr |
| Apr 5, 7:32 AM CDT | Special Weather Statement | OHX | Sumner | 28 min |
| Apr 5, 9:38 AM CDT | Flash Flood Warning | OHX | Cheatham, Clay, Davidson, Dickson, Macon, Montgomery and 5 more | 4 hr |
| Apr 5, 2:07 PM CDT | Special Weather Statement | OHX | Stewart | 38 min |
| Apr 5, 2:24 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys, Montgomery, Stewart | 36 min |
| Apr 5, 2:57 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 50 min |
| Apr 5, 2:58 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys | 47 min |
| Apr 5, 3:48 PM CDT | River Flood Advisory | OHX | Hickman | 7 hr |
| Apr 5, 3:55 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Montgomery, Robertson | 34 min |
| Apr 5, 4:03 PM CDT | Flash Flood Warning | OHX | Hickman, Humphreys, Lawrence, Lewis, Maury, Perry and 1 more | 19 hr |
| Apr 5, 4:06 PM CDT | Tornado Warning | OHX | Dickson, Hickman, Humphreys | 24 min |
| Apr 5, 4:21 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Robertson, Williamson | 54 min |
| Apr 5, 4:27 PM CDT | Special Weather Statement | OHX | Robertson, Sumner | 48 min |
| Apr 5, 4:30 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Montgomery, Robertson, Sumner, Wilson | 19 hr |
| Apr 5, 4:32 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Dickson, Rutherford, Sumner, Williamson and 1 more | 18 hr |
| Apr 5, 4:42 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Robertson, Sumner | 48 min |
| Apr 5, 4:46 PM CDT | Tornado Warning | OHX | Cheatham, Davidson, Sumner, Wilson | 44 min |
| Apr 5, 4:51 PM CDT | Tornado Warning | OHX | Macon, Robertson, Sumner | 24 min |
| Apr 5, 5:00 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Macon, Rutherford, Smith, Sumner, Trousdale and 1 more | 60 min |
| Apr 5, 5:10 PM CDT | Tornado Warning | OHX | Macon, Sumner, Trousdale, Wilson | 50 min |
| Apr 5, 5:38 PM CDT | Tornado Warning | OHX | Clay, Macon | 31 min |
| Apr 5, 5:40 PM CDT | Flash Flood Warning | OHX | Bedford, Hickman, Marshall, Maury, Rutherford, Williamson and 1 more | 17 hr |
| Apr 5, 5:49 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Overton, Smith | 56 min |
| Apr 5, 6:14 PM CDT | Flash Flood Warning | OHX | Clay, DeKalb, Jackson, Macon, Overton, Putnam and 4 more | 12 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.